Alert archive / Alabama / Marine Weather Statements in 2012

Marine Weather Statement 1, NWS Mobile, AL

January 18, 2012

NWS Mobile, AL issued this marine weather statement at Jan 18, 2012, 1:58 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2012, 1:58 AM CST (07:58 UTC)
Expired
Jan 18, 2012, 4:00 AM CST
In force
2 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

367 
FZUS74 KMOB 180758
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
158 AM CST WED JAN 18 2012

GMZ650-655-670-675-181000-
/O.NEW.KMOB.MA.S.0001.120118T0758Z-120118T1000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
158 AM CST WED JAN 18 2012

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM
AND MOVE EASTWARD...MOSTLY FROM 15 TO 60 NM SOUTH OF GULF SHORES
ALABAMA TO 5 TO 60 NM SOUTH OF DESTIN FLORIDA THROUGH 4 AM. MARINERS
CAN EXPECT WIND GUSTS TO 30 KNOTS WITH SOME OF THE STRONGER
THUNDERSTORMS. 

GUSTY NORTHERLY WINDS UP TO 25 KNOTS CAN BE EXPECTED IN THE WAKE OF
THE PRECIPITATION THROUGH AROUND 9 AM CST THIS MORNING. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE STRONG OFFSHORE FLOW THROUGH 7 AM THIS
MORNING AND WILL LIKELY BE EXTENDED UNTIL 9 AM.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jan 17, 11:50 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jan 17, 11:50 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1150 PM CST TUE JAN 17 2012

.AVIATION UPDATE (18/00Z ISSUANCE)...NUMEROUS TO WIDESPREAD SHOWERS
WITH SCATTERED THUNDERSTORMS THROUGH ABOUT 06Z IN THE WESTERN ZONES
TO 09Z CENTRAL...GZH AND PNS AND 12Z EAST NEAR CEW AND DPS. VFR
CONDITIONS THEREAFTER. AT THOSE TIMES A FRONT WILL BRING A NORTHERLY
WIND SHIFT AT MOB AND BFM NEAR TIME OF TAF ISSUANCE WITH VFR
CONDITIONS THEREAFTER. THE STRONG GUSTY NORTHWEST WINDS OVERNIGHT
INTO MUCH OF TOMORROW MORNING MAY BRING AIRCRAFT HANDLING ISSUES NEAR
THE GROUND ESPECIALLY LIGHT A/C. /77

********PREV DISCUSSION ISSUED 1109 PM CST TUE JAN 17 2012/*******

MESOSCALE UPDATE...LOOKS LIKE THE RAIN IS ENDING ON TIME. RAINFALL
LESS THAN 1.5 INCHES PER HOUR IN NORTH CENTRAL BALDWIN IS NOW
DIMINISHING AND THE RAIN WILL END AROUND MIDNIGHT AT MOBILE AND 6 AM
NEAR DESTIN. WIND ALREADY COMING AROUND WEST AT MOBILE.

PREV DISCUSSION... /ISSUED 542 PM CST TUE JAN 17 2012/

AVIATION UPDATE (18/00Z ISSUANCE)...NOT MUCH CHANGE TO THE PREVIOUS
TAF SET...EXPECTING NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS THROUGH ABOUT 06 TO 08Z THEN TREND TO VFR. AT THOSE
TIMES A FRONT WILL BRING A WIND SHIFT TO THE NORTH AS THE RAIN ENDS
WITH VFR CONDITIONS THEREAFTER.

****************PREVIOUS DISCUSSION***********************

SHORT TERM (TODAY AND TONIGHT)...THE LATEST SURFACE ANALYSIS SHOWS
THE COLD FRONT BEGINNING TO ADVANCE INTO NORTHWESTERN MISSISSIPPI
WITH AREA RADARS SHOWING A LARGE CLUSTER OF SHOWERS AND SOME
EMBEDDED THUNDERSTORMS OVER MUCH OF THE AREA AHEAD OF THE FRONT.
SURFACE TEMPERATURES HAVE WARMED INTO THE LOWER SEVENTIES WHERE
BREAKS IN THE CLOUD COVER EXIST OVER THE SOUTHEASTERN PORTION OF THE
FORECAST AREA BUT OTHERWISE WIDESPREAD THICK CLOUD COVER AND THE
CONVECTION HAS HELD TEMPERATURES MORE IN THE MID TO UPPER SIXTIES.
THIS IN TURN HAS CURRENTLY HELD 0-1KM MLCAPES TO THE 100-300 J/KG
RANGE FOR MUCH OF THE FORECAST AREA...EXCEPT 400-600 J/KG OVER THE
NORTHWESTERNMOST PORTION.  MODEL SOUNDINGS SUGGEST THAT THE
CONVECTION IS SOMEWHAT ELEVATED CURRENTLY...A LIKELY CONSEQUENCE OF
THE EXPANSIVE CLOUD COVER...WHICH IS ALSO ACTING TO LIMIT
INSTABILITY INTO THE EVENING HOURS AS THE FRONT MOVES THROUGH.
EXPECT MLCAPE VALUES TO BE NEAR 400-500 JG/KG OVER THE NORTHWESTERN
FOURTH OF THE AREA AT ISSUANCE TIME...WITH THE INSTABILITY
DECREASING TO 100-200 J/KG AHEAD OF THE FRONT AS IT MOVES INTO THE
FORECAST AREA THIS EVENING.  A 40 KNOT 850 MB FLOW AHEAD OF THE
FRONT WILL RESULT IN 0-1 KM HELICITIES INITIALLY AS HIGH AS 250
M2/S2 WHICH DECREASES DURING THE EVENING TO MOSTLY AROUND 100
M2/S2.  CONSIDERING THIS...EXPECT THE BEST POTENTIAL FOR STRONG TO
POSSIBLY SEVERE STORMS THIS EVENING TO BE OVER THE NORTHWESTERN
THIRD OF THE FORECAST AREA THROUGH THE EARLY EVENING HOURS WITH
DECREASING INSTABILITY AND THE TENDENCY FOR THE CONVECTION TO BE
ELEVATED AS THE MAIN LIMITING FACTORS.  HODOGRAPHS ARE ESSENTIALLY
STRAIGHT LINE SUGGESTING SPLITTING CELLS WITH DAMAGING WINDS AND
HAIL AS THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT.  TEMPERATURES WILL BE NEAR SEASONABLE LEVELS ON WEDNESDAY
THEN DROP TO SEVERAL DEGREES BELOW SEASONABLE LEVELS WEDNESDAY NIGHT
AS A SURFACE HIGH MOVES ACROSS THE SOUTHEAST STATES.  A LIGHT RETURN
FLOW DEVELOPS ON THURSDAY AS THE SURFACE HIGH MOVES OFF TO THE EAST
ALLOWING FOR TEMPERATURES TO WARM TO SEVERAL DEGREES ABOVE
SEASONABLE LEVELS BY THURSDAY AFTERNOON.  A SYSTEM MEANWHILE
ADVANCES ACROSS THE GREAT LAKES REGION WITH A TRAILING COLD FRONT
ADVANCING ACROSS THE PLAINS WHICH IS ANTICIPATED TO STALL ACROSS
NORTHERN ALABAMA/MISSISSIPPI THURSDAY NIGHT.  WILL RETURN SMALL POPS
FOR THE FORECAST AREA LATE THURSDAY NIGHT THROUGH FRIDAY AS MODEST
ISENTROPIC LIFT SETS UP OVER AREA.  ANOTHER SYSTEM ADVANCES ACROSS
THE PLAINS ON FRIDAY THEN MOVES ACROSS THE SOUTHEAST STATES FRIDAY
NIGHT WITH CHANCE POPS FOR THE FORECAST AREA.  TEMPERATURES WARM TO
THE LOWER SEVENTIES ON FRIDAY WITH NEAR SEASONABLE TEMPERATURES
FRIDAY NIGHT. /29

LONG TERM (SATURDAY THROUGH TUESDAY)...THE SYSTEM MOVING ACROSS THE
SOUTHEAST STATES BRINGS ANOTHER TRAILING COLD FRONT INTO THE GULF
COASTAL STATES WHICH STALLS ACROSS CENTRAL ALABAMA/MISSISSIPPI
SATURDAY NIGHT.  A RIDGE OF HIGH PRESSURE REMAINS OVER THE NORTHERN
GULF AND PROMOTES A LIGHT ONSHORE FLOW THROUGH TUESDAY WHILE YET
ANOTHER SYSTEM DEVELOPS OVER THE PLAINS.  WILL CONTINUE WITH
GENERALLY SMALL POPS SATURDAY NIGHT THROUGH TUESDAY.  ABOVE NORMAL
TEMPERATURES CONTINUE THROUGH THE PERIOD WITH HIGHS GENERALLY IN THE
LOWER SEVENTIES AND LOWS IN THE MID TO UPPER FIFTIES. /29

MARINE...A LIGHT TO MODERATE ONSHORE FLOW WILL PRECEDE A FRONTAL
PASSAGE TONIGHT. AS THE FRONT MOVES OVER THE MARINE FA AFTER
MIDNIGHT...A STRONG OFFSHORE FLOW WILL TEMPORARILY FOLLOW....THEN
QUICKLY SETTLE WEDNESDAY INTO WEDNESDAY NIGHT AS SURFACE HIGH
PRESSURE MOVES OVER THE AREA. AS THE SURFACE HIGH MOVES EAST OF THE
FA WEDNESDAY NIGHT THROUGH THURSDAY...ONSHORE FLOW RETURNS. GUIDANCE
IS ADVERTISING A FRONT MOVING TOWARDS THE AREA SATURDAY AS AN UPPER
SYSTEM PASSES NORTH OF THE AREA...BUT STALLING BEFORE IT REACHES THE
FA. THE ONSHORE FLOW LASTS INTO THE COMING WEEK...WITH A FRONT
EXPECTED TO CROSS THE AREA TUESDAY OR WEDNESDAY OF THE COMING WEEK.
/16

AVIATION (18Z ISSUANCE)...GENERAL VFR CIGS/VISBYS THIS AFTERNOON
WILL DROP TO IFR...WITH LOCALIZED LIFR...LEVELS TONIGHT AS A FRONT
MOVES ACROSS THE AREA BEGINNING THIS AFTERNOON. THIS FRONT IS
EXPECTED TO BE SOUTH OF THE COAST BY AROUND MIDNIGHT....WITH
CIGS/VISBYS IMPROVING A COUPLE OF HOURS AFTER THE WIND SHIFT. /16

FIRE WEATHER...A COLD FRONT MOVES THROUGH THE AREA TONIGHT AND
USHERS DRIER AND COOLER AIR INTO THE REGION.  HIGH PRESSURE BUILDS
INTO THE AREA THROUGH WEDNESDAY THEN MOVES EAST OF THE AREA
WEDNESDAY NIGHT INTO THURSDAY ALLOWING FOR SOUTHERLY WINDS TO BRING
MOISTURE AND WARMER TEMPERATURES BACK TO THE AREA.  AFTERNOON
RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS
THROUGH THURSDAY...ALTHOUGH WILL BE CLOSE TO CRITICAL VALUES OVER
INLAND OKALOOSA COUNTY THURSDAY AFTERNOON. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      47  60  37  66 /  90  10  05  05
PENSACOLA   50  61  40  64 / 100  20  05  05
DESTIN      53  62  42  62 /  90  30  05  05
EVERGREEN   45  57  31  66 /  90  10  05  05
WAYNESBORO  41  56  31  66 /  90  10  05  05
CAMDEN      41  56  30  65 / 100  10  05  05
CRESTVIEW   50  62  29  66 / 100  20  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 17, 4:54 AM CST, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
454 AM CST TUE JAN 17 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
454 AM CST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CAN BE EXPECTED
AHEAD OF ADVANCING COLD FRONT LATER TODAY AND TONIGHT...MOSTLY OVER
NORTHERN SECTIONS OVER THE FORECAST. THIS IS GENERALLY ALONG AND
NORTH OF A LINE FROM CAMDEN ALABAMA TO STATE LINE AND RICHTON IN
SOUTHEAST MISSISSIPPI. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND
ISOLATED TORNADOES WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS CONDITIONS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
OVER NORTHERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON AND EARLY
TONIGHT.

GMZ630-650-655-670-675-181200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
454 AM CST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG SOUTHERLY WIND FLOW OVER THE MARINE AREA THIS
AFTERNOON AND THIS EVENING FOLLOWED BY A STRONG NORTHERLY WIND FLOW
OVERNIGHT WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS CONDITIONS ARE EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 12:22 AM CSTSpecial Marine WarningMOB83 min

Nearby

Marine Weather Statements in Alabama, 2012Every marine weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.